Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 24, NWS Albuquerque, NM

April 26, 2008

NWS Albuquerque, NM issued this wind advisory at Apr 26, 2008, 3:11 PM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 3:11 PM MDT (21:11 UTC)
Expired
Apr 27, 2008, 3:46 AM MDT
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 262111
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT SAT APR 26 2008

...WINDY EVENING AND OVERNIGHT ACROSS EASTERN NEW MEXICO...

.A COLD FRONT DROPPING FROM THE COLORADO BORDER SOUTHWARD ACROSS
EASTERN NEW MEXICO WILL PRODUCE GUSTY SOUTHWEST WINDS IN ADVANCE
OF THE FRONT...WITH RAPID WIND SHIFTS TO THE EAST AND NORTHEAST
AND CONTINUED GUSTY WINDS AS THE FRONT PASSES THROUGH. WIND SPEEDS
WILL DECREASE GRADUALLY BY SUNDAY DAYBREAK AS THE FRONT REACHES
FAR SOUTHERN NEW MEXICO.

NMZ006-007-012-013-018-020-021-270500-
/O.NEW.KABQ.WI.Y.0024.080426T2111Z-080427T1100Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA...
TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
311 PM MDT SAT APR 26 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT SUNDAY. 

GUSTY WEST AND SOUTHWEST WINDS THIS AFTERNOON WILL SHIFT RAPIDLY
TO EAST AND NORTHEAST THIS EVENING AND OVERNIGHT. EXPECT WINDS
INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH THROUGH
MIDNIGHT INTO THE EARLY MORNING.

EXPECT STRONG WINDS OVER NORTHEAST NEW MEXICO THROUGH 10 PM MDT
THIS EVENING...WITH STRONG WINDS EXPANDING SOUTHWARD TO INTERSTATE
40 BY EARLY EVENING AND CONTINUING THROUGH MIDNIGHT. STRONG WINDS
WILL SPREAD SOUTHWARD OVER THE SOUTHEAST PLAINS DURING THE LATE
EVENING AND CONTINUE PAST MIDNIGHT THROUGH EARLY MORNING.

WIND SPEEDS WILL DECREASE GRADUALLY THROUGH DAYBREAK SUNDAY TO
EASE THESE HAZARDOUS WIND CONDITIONS.

TIE DOWN OR BRING INSIDE LOOSE ITEMS...LAWN FURNITURE...AND TRASH
CANS.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR GUSTY
WINDS AND POSSIBLE LOSS OF CONTROL. BE ESPECIALLY CAREFUL IN CROSS
WINDS.

$$

SHY/01/19
2 follow-up statements
000 
WWUS75 KABQ 270158
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT SAT APR 26 2008

...STRONG WINDS ACROSS EASTERN NEW MEXICO THIS EVENING AND OVERNIGHT...

.A COLD FRONT PLUNGING SOUTHWARD THROUGH EASTERN NEW MEXICO THIS
EVENING WILL RESULT IN ABRUPT WIND SHIFTS TO THE NORTH AND
NORTHEAST AND STRONG GUSTY WINDS ALONG AND BEHIND THE FRONT.
WINDS WILL DECREASE GRADUALLY BY SUNRISE SUNDAY.

NMZ019-271100-
/O.EXA.KABQ.WI.Y.0024.000000T0000Z-080427T1100Z/
CHAVES COUNTY PLAINS-
INCLUDING THE CITY OF...ROSWELL
758 PM MDT SAT APR 26 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT SUNDAY FOR THE CHAVES
COUNTY PLAINS.

EXPECT WINDS TO SHIFT ABRUPTLY TO THE NORTH AND NORTHEAST THIS
EVENING OVER SOUTHEAST NEW MEXICO. EXPECT SUSTAINED WINDS OF 25 TO
40 MPH WITH GUSTS TO AROUND 50 OR 55 MPH IN THE IMMEDIATE VICINITY
OF THE FRONTAL BOUNDARY.  OTHERWISE...LOOK FOR NORTH TO NORTHEAST
WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS
SHOULD DIMINISH TOWARDS SUNRISE SUNDAY.

TIE DOWN OR BRING INSIDE LOOSE ITEMS...LAWN FURNITURE...AND TRASH
CANS.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR
GUSTY WINDS AND POSSIBLE LOSS OF CONTROL. BE ESPECIALLY CAREFUL
IN CROSS WINDS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 2
MILES OR LESS AT TIMES. 

$$

NMZ006-007-012-013-018-020-021-271100-
/O.CON.KABQ.WI.Y.0024.000000T0000Z-080427T1100Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA...
TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
758 PM MDT SAT APR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY. 

EXPECT WINDS TO SHIFT ABRUPTLY TO THE NORTH AND NORTHEAST THIS
EVENING OVER DE BACA...CURRY AND ROOSEVELT COUNTIES. EXPECT SUSTAINED
WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 OR 55 MPH IN THE
IMMEDIATE VICINITY OF THE FRONTAL BOUNDARY. OTHERWISE...LOOK FOR
NORTH TO NORTHEAST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH AREA WIDE THROUGH THE EVENING AND INTO THE OVERNIGHT
HOURS. THE WINDS SHOULD DIMINISH TOWARDS SUNRISE SUNDAY.

TIE DOWN OR BRING INSIDE LOOSE ITEMS...LAWN FURNITURE...AND TRASH
CANS.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR
GUSTY WINDS AND POSSIBLE LOSS OF CONTROL. BE ESPECIALLY CAREFUL
IN CROSS WINDS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 2
MILES OR LESS AT TIMES. 

$$
000 
WWUS75 KABQ 270946
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 AM MDT SUN APR 27 2008

...STRONG WINDS DIMINISHING ON THE EASTERN PLAINS EARLY THIS
MORNING...

.THE BACK DOOR COLD FRONT THAT DELIVERED STRONG NORTH AND
NORTHEAST WINDS TO THE EASTERN PLAINS OVERNIGHT HAS NOW PUSHED
INTO THE RIO GRANDE VALLEY. WIND SPEEDS WILL CONTINUE TO DIMINISH
ACROSS THE EASTERN PLAINS THROUGH SUNRISE. 

NMZ006-007-012-013-018>021-271100-
/O.CAN.KABQ.WI.Y.0024.000000T0000Z-080427T1100Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
346 AM MDT SUN APR 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH ACROSS THE EASTERN PLAINS THROUGH
SUNRISE. HOWEVER...BREEZY CONDITIONS WILL PERSIST IN
CURRY...ROOSEVELT AND CHAVES COUNTIES...WHERE NORTH AND NORTHEAST
WINDS WILL CONTINUE TO BLOW AT SPEEDS FROM 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH UNTIL MID MORNING.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:01 PM MDT, 10 minutes earlier.

Area forecast discussion, Apr 26, 3:01 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT SAT APR 26 2008

.DISCUSSION...
A 500 MB RIDGE EXTENDS NORTH ALONG THE WEST COAST OF THE UNITED
STATES NORTH INTO THE CANADIAN NORTHWEST TERRITORIES...NORTHERLY
FLOW ON THE DOWNSTREAM SIDE OF THE RIDGE IS ADVECTING A COLD POLAR
AIR MASS SOUTH BEHIND A VIGOROUS COLD FRONT THROUGH THE CENTRAL
PLAINS INTO THE SOUTHERN PLAINS AND EASTERN NEW MEXICO. THIS COLD
FRONT IS JUST ENTERING NORTHEAST NEW MEXICO THIS AFTERNOON AND WILL
BLAST ACROSS THE REMAINDER OF THE NORTHEAST PLAINS AND HIGHLANDS
THROUGH THIS EVENING...COLD ADVECTION WILL DROP TEMPERATURES AROUND
20 DEGREES AND A STRONG SURFACE PRESSURE GRADIENT WILL CAUSE WINDS
TO GUST TO 50 MPH. ACCORDINGLY...A HIGH WIND ADVISORY HAS BEEN
ISSUED FOR NORTHEAST AND EAST CENTRAL NEW MEXICO BEGINNING AT 4 PM
THROUGH 5 AM TOMORROW. AS THE COLD FRONT PASSES THIS EVENING...A
SLIGHT CHANCE OF PRECIPITATION EXISTS IN THE FORM OF RAIN SHOWERS OR
SNOW SHOWERS ABOVE 8500 FEET ACROSS THE NORTHEAST NEW MEXICO
HIGHLANDS...PLAINS AND EAST FACING SANGRE DE CRISTO SLOPES. AS THE
COLD FRONT PROGRESSES INTO SOUTHEAST NEW MEXICO LATE THIS EVENING
AND EARLY TOMORROW...EXPECT A FEW THUNDERSTORMS AND RAIN SHOWERS ON
THE SOUTHEAST PLAINS.

WE CAN EXPECT EAST WINDS TO PUSH THROUGH MOUNTAIN PASSES AFTER
MIDNIGHT ACROSS ALBUQUERQUE AND PERSIST THROUGH TO AROUND NOON
TOMORROW. EAST WINDS WILL ALSO SPREAD ACROSS THE REMAINDER OF NEW
MEXICO SOUTH OF I-40 AFTER MIDNIGHT.  NORTHEAST TO EAST WINDS WILL
GUST TO 50 MPH. GUSTS NEAR 60 TO 65 MPH ARE POSSIBLE IN SOUTHERN NEW
MEXICO.

RESIDENTS ON THE NORTHEAST PLAINS SHOULD TAKE PRECAUTIONS OVERNIGHT
TO PROTECT FRAGILE PLANTS...ANIMALS...BUILDINGS AND EQUIPMENT FROM
THE POTENTIAL HARD FREEZE.

ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP ON THE SOUTHEAST PLAINS
OVERNIGHT WILL MOVE OFF TO THE EAST BY SUNDAY MORNING. EXPECT
TEMPERATURES FROM NEAR NORMAL IN THE WEST TO A DROP OF 15 TO 20
DEGREES BELOW NORMAL IN THE EAST. A WARMUP IS EXPECTED FOR THE
COMING WORK WEEK...AS AN UPPER LEVEL RIDGE MOVE ACROSS THE SOUTHWEST
U.S...ACCOMPANIED BY STRONG SOUTHWEST WINDS FROM WEDNESDAY THROUGH
FRIDAY...WITH MORE FIRE WEATHER CONCERNS. FORECASTS INDICATE THE
WINDIEST DAY TO BE THURSDAY...WHEN WIND ADVISORIES MAY BE NEEDED.

&&

.AVIATION...
SURFACE COLD FRONT DROPPING FROM NORTH TO SOUTH ACROSS NEW MEXICO
THIS EVENING WILL PRODUCE GUSTY SOUTHWEST WINDS AHEAD SHIFTING TO
NORTHEAST BEHIND THE FRONT THROUGH 12Z SUNDAY MORNING. INCREASING
CLOUD COVER NEAR THE TEXAS BORDER WILL PRODUCE OCCNL MVFR CIGS AND A
FEW SHOWERS POSSIBLE AFTER 23Z THIS EVENING CONTINUING THROUGH 09Z
EARLY SUNDAY MORNING. ELSEWHERE...VFR CIGS AND VISIBILITY PREVAIL
THROUGH THE NEXT 24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  24  68  29  76 /   0   0   0   0
GALLUP..........................  16  69  21  75 /   0   0   0   0
GRANTS..........................  22  67  23  75 /   0   0   0   0
GLENWOOD........................  38  76  35  85 /   0   0   0   0
CHAMA...........................  15  61  21  63 /   0   0   0   0
LOS ALAMOS......................  28  62  31  71 /   0   0   0   0
RED RIVER.......................  15  54  20  61 /   0   0   0   0
TAOS............................  19  62  20  71 /   0   0   0   0
SANTA FE........................  28  62  28  72 /   0   0   0   0
SANTA FE AIRPORT................  30  64  30  74 /   0   0   0   0
ESPANOLA........................  28  70  29  80 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  40  67  41  77 /   0   0   0   0
ALBUQUERQUE VALLEY..............  33  73  36  79 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  35  69  40  77 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  39  74  40  79 /   0   0   0   0
SOCORRO.........................  36  70  39  79 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  26  67  30  69 /   0   0   0   0
MORIARTY/ESTANCIA...............  29  64  31  74 /   0   0   0   0
CARRIZOZO.......................  37  68  37  77 /   0   0   0   0
RUIDOSO.........................  32  58  33  71 /   0   0   0   0
RATON...........................  21  60  26  74 /   5   0   0   0
LAS VEGAS.......................  24  57  27  71 /   5   0   0   0
ROY.............................  29  61  38  68 /   0   0   0   0
CLAYTON.........................  27  63  37  76 /   0   0   0   0
SANTA ROSA......................  32  69  38  82 /   0   0   0   0
TUCUMCARI.......................  33  65  38  82 /   0   0   0   0
FORT SUMNER.....................  38  68  42  83 /   0   0   0   0
CLOVIS..........................  37  63  36  80 /   0   0   0   0
PORTALES........................  40  65  40  78 /   0   0   0   0
ROSWELL.........................  40  68  38  82 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ107.

WIND ADVISORY UNTIL 5 AM MDT SUNDAY FOR THE FOLLOWING ZONES...
NMZ006-007-012-013-018-020-021.

&&

01/SHY
Hazardous weather outlook, Apr 26, 5:58 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT SAT APR 26 2008

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
558 AM MDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MDT ALONG AND
JUST EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE SEVERAL HOURS OF CRITICAL
FIRE WEATHER CONDITIONS.

TONIGHT...THE NORTHEAST PLAINS WILL EXPERIENCE THEIR FIRST HARD
FREEZE IN OVER A WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW TEMPERATURES SUNDAY MORNING WILL DROP INTO THE 20S ACROSS THE
NORTHEAST PLAINS...GIVING MANY PARTS OF HARDING AND UNION COUNTIES
THEIR FIRST HARD FREEZE IN OVER A WEEK.

WEDNESDAY THROUGH FRIDAY...STRONG WEST AND SOUTHWEST WINDS WILL
RETURN TO MUCH OF THE STATE WITH CRITICAL FIRE WEATHER CONDITIONS
EXPECTED IN MANY AREAS. THE STRONGEST WINDS WILL OCCUR ON
THURSDAY...WHEN MANY AREAS MAY EXPERIENCE WIND SPEEDS FROM 25 TO
35 MPH WITH GUSTS AROUND 50 MPH. THE POTENTIAL EXISTS FOR WIND
GUSTS TO REACH 60 MPH FROM NEAR CLINES CORNERS AND LAS VEGAS EAST
AND NORTHEASTWARD TO CLOVIS...TUCUMCARI AND CLAYTON ON THURSDAY.
ON FRIDAY THE CRITICAL FIRE WEATHER CONDITIONS SHOULD FAVOR THE
AREA EAST OF THE CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:23 AM MDTRed Flag WarningABQ17 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.